Going off of Xanax

Posted by bvgrammy @bvgrammy, Nov 23, 2016

I have been taking Xanax for 25 years for Fibromyalgia and Anxiety. I am trying to wean myself off of it. Has anyone done this?

Liked by drrc

I actually went to an inpatient center of a wonderful hospital for two weeks to help me wean from Xanax and for coping skills for anxiety and depression. I met with a psychiatrist every day who changed my medications and substituted the Xanax for lower doses of Klonopin which I’ve had much success weaning down to .5 a day. I plan to be totally off by the end of the month.
The brain fog has lifted and I feel almost like myself again. I’m back into activities and looking forward to each day.
Not everyone can take two weeks off but I’m retired and it pushed my weaning forward with daily professional guidance.
The best to everyone totally ridding your bodies of poisonous Xanax and/or any other Benzo!!

REPLY
@rascal1

I actually went to an inpatient center of a wonderful hospital for two weeks to help me wean from Xanax and for coping skills for anxiety and depression. I met with a psychiatrist every day who changed my medications and substituted the Xanax for lower doses of Klonopin which I’ve had much success weaning down to .5 a day. I plan to be totally off by the end of the month.
The brain fog has lifted and I feel almost like myself again. I’m back into activities and looking forward to each day.
Not everyone can take two weeks off but I’m retired and it pushed my weaning forward with daily professional guidance.
The best to everyone totally ridding your bodies of poisonous Xanax and/or any other Benzo!!

Jump to this post

Congratulations! Thanks for sharing. I will Be half way on Friday🤗1 day at a time.

Liked by rascal1

REPLY
@lisalucier

Hi, @bvgrammy – just wanted to check in with you and see how you are feeling anxiety-wise since you have now tapered halfway off of the alprazolam (Xanax)?

@rascal1 – how has your weaning off of alprazolam (Xanax) gone? Are you still in this process?

@dianagay – have you taken alprazolam (Xanax) in the past and weaned off of it, as well? How are you doing?

Jump to this post

Hi Lisa, yes it will be 1/2 way on Friday. 🤗I am doing one day at a time. I will be cutting a piece out on Friday. Then I will be on 1.25 mg. These last days I have been really hungry. Seem like I want to eat all the time. I do not want to gain ny weight back (I have lost 112 lbs. in the past 2 years) mainly due to having breast cancer and chemo and radiation all of 2017. I also have mild headaches everyday and some little racing of the heart. Thank you for asking me. Need all the support I can get. By the way, are those side effects of weaning off Alprazolem? Anyway, thank you again.

REPLY

Thank you all for checking on me. I replied to Lisa’s note. Hope you all can read it. God bless.

REPLY
@lisalucier

Hi, @bvgrammy – just wanted to let you know that I moved your message to this thread you started previously on weaning off Alprazolam(Xanax) so you could update and continue talking with the members here.

Jump to this post

Thanks Lisa. It means a lot to me that you reached out. Did you read my post below? Good night💖

REPLY
@lizdorn

I was taking one pill at night for sleeping. I never used it for depression. It stopped working for sleep so I started taking something else. I stopped taking the Xanax right away with no ill effects. Can I ask why you are coming off of it? We’re you using it depression? When in doubt, always talk to your doctor. Good luck and stay strong
Liz

Jump to this post

Hi Liz, I am weaning off of it because I came to a place where it stopped working. I used it for panic attacks, anxiety, Fibromyalgia and sleep. It has been 40 years since I started it. Yikes! That’s a long time. Anyway, thanks for writing.

REPLY
@rascal1

Did you ever get an answer or relief in getting off Xanax? I’m going through Xanax withdrawal now and it’s hell ! Thanks!

Jump to this post

Hi, just wondering how you are doing weaning off of Xanax? I am almost 1/2 way weaned. Very hungry, some racing of my heart and headaches. Hope you are doing well.

REPLY

As I read through the hurdles other are facing in weaning of Xanax I can say I am glad I did. It is worth the battle. Stay strong as it does get better.

REPLY
@parus

As I read through the hurdles other are facing in weaning of Xanax I can say I am glad I did. It is worth the battle. Stay strong as it does get better.

Jump to this post

Thank you. Did you have any side effects?

Liked by Parus

REPLY

Hi everyone, just wanted to tell you that today there was another small cut of Alprazolem. Today is 1/2 way there. I am trying to see what side effects others had with weaning off of it. Mine is a daily headache, hungry a lot and heart racing. I had a hot flash during the night and that seemed weird because I am 71 years old. Could someone please reach back to me with your story? Thank you. Sheila

REPLY

Does anyone have experience in weaning off of Xanax after a history of long term use? I was put on Xanax and desipramine when I was 19 and I am 49 and my dr wants to change my meds. I tried before and it was a nightmare. I’m terrified!

REPLY
@kmayall

Does anyone have experience in weaning off of Xanax after a history of long term use? I was put on Xanax and desipramine when I was 19 and I am 49 and my dr wants to change my meds. I tried before and it was a nightmare. I’m terrified!

Jump to this post

Hi, @kmayall – I'm sorry to hear that your experience trying to taper off of alprazolam (Xanax) was a nightmare. I've had a hard time before tapering off of not an anti-anxiety medication, but weaning off of one antidepressant to go onto another. I ended up in urgent care getting some help (anti-anxiety medication, actually) to get me through it.

You'll notice I have moved your message to this existing discussion, "Going off of Xanax" in the Depression & Anxiety group. I did this so that you could talk with the members in this conversation who've been interacting about the same topic you asked about. If you click VIEW & REPLY in the email notification, you can scroll back through the past and recent posts.

Hoping other members in this thread like @bvgrammy @parus @thankful @lizdorn @mhmann and others will have some thoughts to share about experiences weaning off of alprazolam (Xanax) after long-term use. They may also have some input on the fact that this went poorly for you before and that you are feeling terrified about trying a taper again.

Did you and your doctor already agree that you would taper off of this medication and onto another, or are you still in discussion with him or her about how you will proceed? If you feel comfortable to share, what medication would/will you be starting next?

REPLY
@rascal1

I actually went to an inpatient center of a wonderful hospital for two weeks to help me wean from Xanax and for coping skills for anxiety and depression. I met with a psychiatrist every day who changed my medications and substituted the Xanax for lower doses of Klonopin which I’ve had much success weaning down to .5 a day. I plan to be totally off by the end of the month.
The brain fog has lifted and I feel almost like myself again. I’m back into activities and looking forward to each day.
Not everyone can take two weeks off but I’m retired and it pushed my weaning forward with daily professional guidance.
The best to everyone totally ridding your bodies of poisonous Xanax and/or any other Benzo!!

Jump to this post

Wow congratulations, I am on ativan, I have been wanting off but been on them over 10 yrs. I'm scared, I did cut a 1/2 off of .5 mg and now 6 months later, I'm depressed, sick cant eat. I know I'm not taking a large dose, but I'm very sensitive to drugs and everyone is different. Do you think the depression is from the Ativan withdraw or am I maybe just depressed ????

REPLY
@parus

As I read through the hurdles other are facing in weaning of Xanax I can say I am glad I did. It is worth the battle. Stay strong as it does get better.

Jump to this post

Congrats!!

REPLY
@joylin

Wow congratulations, I am on ativan, I have been wanting off but been on them over 10 yrs. I'm scared, I did cut a 1/2 off of .5 mg and now 6 months later, I'm depressed, sick cant eat. I know I'm not taking a large dose, but I'm very sensitive to drugs and everyone is different. Do you think the depression is from the Ativan withdraw or am I maybe just depressed ????

Jump to this post

Hi, @joylin – that sounds like a very tough time with feeling depressed, sick and having trouble eating. Is your appetite way down from normal, then? Have you gotten to ask your doctor about this way you are feeling lately?

Liked by trishie1m

REPLY
Please login or register to post a reply.